Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 27, 2016, 4:32 PM CDT for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- May 27, 2016, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 33 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WGUS54 KSHV 272132
FFWSHV
LAC043-069-085-280030-
/O.NEW.KSHV.FF.W.0075.160527T2132Z-160528T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
EAST CENTRAL SABINE PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 730 PM CDT
* AT 431 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NATCHITOCHES...COLFAX...MONTGOMERY...PROVENCAL...DRY PRONG...
FLORA...BENTLEY...LAKE IATT...CHOPIN...GORUM...KISATCHIE...
BELLWOOD...CLOUTIERVILLE...ALOHA...MOUNT CARMEL AND MELROSE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3166 9343 3166 9246 3143 9246 3139 9263
3139 9266 3141 9267 3140 9269 3145 9268
3145 9271 3147 9269 3152 9272 3142 9285
3142 9287 3137 9292 3137 9295 3135 9295
3137 9303 3136 9339 3135 9340
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:10 PM CDT, 22 minutes earlier.
Area forecast discussion, May 27, 4:10 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
410 PM CDT FRI MAY 27 2016
.DISCUSSION...
Thunderstorms continue to develop and spread to the NE this
afternoon as a slow moving QLCS continues to move across portions
of the Four State Region. Damaging winds are the main threat with
this QLCS, along with isolated one inch hail and possibly an
isolated tornado. SPC decided to issue a SVR T-Storm Watch until
9 PM across a small portion of Deep East Texas and all of Central
Louisiana...where the strongest echoes have appeared on radar this
afternoon. So far today, we had had several reports of trees down
across portions of Deep East Texas and Central Louisiana, as this
system slowly pushes its way through. Along with the wind damage,
there has also been isolated reports of Flash Flooding across the
same areas. In addition to the severe weather, a Lake Wind
Advisory remains in effect until 9 PM tonight, as a tight
pressure gradient between a surface high to the East and the
surface low pressure system to the Northwest of the region will
continue to produce strong and gusty winds this afternoon into
the late evening hours. The upper low that is responsible for the
SVR weather today will be lifting out into the Central and
Northern Plains late Saturday and becomes an open wave taking most
of its energy away for our area and will not provide a necessary
push to send a cold front into the area. However, we will remain
in an active weather pattern over the next week. Another in a
series of disturbances will be moving into the region ahead of our
next closing upper low over Southern CA. This next upper
low/trough will be slow to exit the Southwest section of the
country and Northern Mexico keeping an unsettled weather pattern
for the forecast area into next week. At the moment, it also
appears that a Northern Stream upper low pressure system will
shift east across the Northern US Rockies and Plains region,
helping nudge a cold front into the region during mid to late
week. The front will become nearly stationary, providing a focus
for convection with disturbances associated with the Southwest
tracking upper low. High temperatures will remain in the mid to
upper 80s across the region, with low temperatures in the upper
60s/lower 70s. /20/
&&
.PREV DISCUSSION... /issued 100 PM CDT FRI MAY 27 2016/
AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 71 89 / 40 20 20 20
MLU 69 86 69 89 / 70 40 20 20
DEQ 67 85 67 87 / 30 20 20 30
TXK 69 86 70 89 / 30 20 20 30
ELD 69 85 69 88 / 50 30 20 20
TYR 71 88 70 86 / 30 20 20 20
GGG 70 87 70 87 / 30 20 20 20
LFK 71 89 71 89 / 30 20 20 20
&&
.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
20Hazardous weather outlook, May 27, 3:24 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 324 PM CDT FRI MAY 27 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282030- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 324 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER PORTIONS OF THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO THE AREA AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN ROCKIES AND INTO THE PLAINS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ISOLATED SEVERE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO ACROSS PARTS OF DEEP EAST TEXAS...CENTRAL LOUISIANA...AND NORTHEAST LOUISIANA. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. 20
In the hours before
Local storm report, May 27, 3:27 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG PINELAND 31.25N 93.97W
05/27/2016 SABINE TX LAW ENFORCEMENT
TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
DOWN WITH TREES... AND POWER POLES LEANING OVER
&&
EVENT NUMBER SHV1600573
25Local storm report, May 27, 3:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG PINELAND 31.25N 93.97W
05/27/2016 SABINE TX LAW ENFORCEMENT
TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
DOWN WITH TREES... AND POWER POLES LEANING OVER
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1600573
25Local storm report, May 27, 3:30 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD PINELAND 31.25N 93.97W
05/27/2016 SABINE TX LAW ENFORCEMENT
FLOODING REPORTED OVER HWY 28... 66... FM 2866... HWY
83E OF PINELAND
&&
EVENT NUMBER SHV1600574
25Local storm report, May 27, 3:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG MANY 31.57N 93.47W
05/27/2016 SABINE LA LAW ENFORCEMENT
TREES AND POWERLINES REPORTED DOWN ACROSS THE ENTIRE
PARISH
&&
EVENT NUMBER SHV1600575
25Local storm report, May 27, 3:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
05/27/2016 NATCHITOCHES LA LAW ENFORCEMENT
WATER OVER BIG JAMES ROAD IN THE CITY
&&
EVENT NUMBER SHV1600576
25Local storm report, May 27, 4:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 6 S SAN AUGUSTINE 31.44N 94.11W
05/27/2016 SAN AUGUSTINE TX PUBLIC
FLOODING REPORTED CLEAR BRANCH SIX MILES SOUTH OF SAN
AUGUSTINE OFF HWY 96 ON CR 410
&&
EVENT NUMBER SHV1600577
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:21 PM CDT | Special Weather Statement | SHV | Caldwell | 39 min |
| May 26, 7:46 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 44 min |
| May 26, 8:18 PM CDT | Areal Flood Advisory | SHV | Caldwell | 117 min |
| May 26, 8:46 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, De Soto | 44 min |
| May 26, 9:52 PM CDT | Special Weather Statement | SHV | De Soto, Natchitoches, Red River, Sabine | 38 min |
| May 26, 10:30 PM CDT | Special Weather Statement | SHV | Natchitoches, Sabine | 45 min |
| May 26, 11:24 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches | 66 min |
| May 27, 12:51 AM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Sabine | 54 min |
| May 27, 4:41 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 16 hr |
| May 27, 12:23 PM CDT | Special Weather Statement | SHV | Sabine | 37 min |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 27, 1:56 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
| May 27, 2:29 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 61 min |
| May 27, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 55 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 55 min |
| May 27, 5:46 PM CDT | Special Weather Statement | SHV | Caddo | 29 min |
| May 27, 6:40 PM CDT | Special Weather Statement | SHV | Caddo | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.